MAUDE Adverse Event Report: ARTHREX, INC. DISP INSTRS KIT FOR MINI S-TAK; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DISP INSTRS KIT FOR MINI S-TAK; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DISP INSTRS KIT FOR MINI S-TAK
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Laceration(s) (1946); Insufficient Information (4580)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that a ar-1322dsc disposable instruments kits 2.0mm drill, when drilling into the bone the drill cold welded into the guide.This occurred during a ucl repair on (b)(6) 2022, they attempted to remove the guide from the drill with a blade and biter.A second site was drilled but the anchor pulled out.The 2.4 mini biocomposite suturetak was being used.Opened disposable kit, used the 2.0mm drill, when drilling into the bone the drill cold welded into the guide.They attempted to remove the guide from the drill with a blade and biter.A second site was drilled but the anchor pulled out.The surgery was completed by using the two tunnels drilled as a bone bridge to tie over.
 
Additional Manufacturer Narrative
Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the reported event is not confirmed without the device being returned or any photos provided.The most likely cause of the reported failure can be attributed to user error due to misaligned insertion.

Brand Name
DISP INSTRS KIT FOR MINI S-TAK
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16086996
Report Number1220246-2023-06022
Device Sequence Number6686811
Product Code MDM
UDI-Device Identifier00888867010185
UDI-Public00888867010185
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISP INSTRS KIT FOR MINI S-TAK
Device Catalogue NumberAR-1322DSC
Device Lot Number14773374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown